MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1007/bf03161200

Медицинская библиотека · Journal of medical toxicology : official journal of the American College of Medical Toxicology · 2008

Case files of the University of Massachusetts fellowship in medical toxicology: lethal dose of opioids contained in an elastomeric capsule labeled as vancomycin.

Courtney James, Boyer Edward

Клинический случайСтатьяПеревод в очереди

Аннотация

UNLABELLED: A 67 year-old male presented to the emergency department with alteration in mental status. On arrival he had vital signs: pulse 110, BP 173/83, respiratory rate 4, oxygen saturation 57% and temperature 36.1 degrees Celsius. His past medical history included hypertension, vitamin B12 deficiency, hyperlipidemia, and recurrent cellulitis treated with vancomycin. The patient had no response to noxious stimuli, pinpoint pupils, and agonal respirations. Secondary to his wife's vehement denial that he had access to or history of using any narcotics, he was intubated after 2.2mg IV naloxone failed to reverse respiratory depression. Thirty minutes before presentation, however, he had received an intravenous infusion of vancomycin administered by his wife at home. The vancomycin, obtained from a home infusion medication supply company, was contained in one of five sealed elastomeric capsules delivered earlier that day. A qualitative comprehensive toxicology screen of urine for 1043 substances identified morphine, codeine, naloxone, lidocaine and caffeine. The original elastomeric container was not available for testing, but another container from the same delivery was submitted for testing to the state forensic laboratory. This intact container was labeled as Vancomycin 1g in 240mL of normal saline. The forensic laboratory confirmed that the alkaloidal contents of the elastomeric capsule were 10% codeine, 4.4% 6-monoacetyl morphine, and 84% morphine. No vancomycin was identified in the infusion bottles. The case was referred to the local police department and the state department of health drug control board. The home infusion company was also immediately notified to prevent similar occurrence.

CONCLUSION

We are reporting the first known case of opioid overdose from an adulterated elastomeric capsule that was labeled as containing an antimicrobial agent.

Для цитирования: Courtney James, Boyer Edward. Case files of the University of Massachusetts fellowship in medical toxicology: lethal dose of opioids contained in an elastomeric capsule labeled as vancomycin.. Journal of medical toxicology : official journal of the American College of Medical Toxicology. 2008. DOI: 10.1007/bf03161200.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.